Alert archive / Tennessee / Wind Advisories in 2019
Wind Advisory 3, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Jan 7, 2019, 2:47 AM EST for 7 counties in Tennessee. It took effect at Jan 7, 2019, 10:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2019, 2:47 AM EST (07:47 UTC)
- In effect from
- Jan 7, 2019, 10:00 AM EST
- Expired
- Jan 7, 2019, 7:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 35 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.8 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2467 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
635 WWUS74 KMRX 070747 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 247 AM EST Mon Jan 7 2019 ...Gusty Southerly Winds Expected Across the East Tennessee Mountains Today... .An approaching low pressure system will amplify low level winds across the region ahead of the associated cold front. Southerly winds will increase as a result, which at elevations above 3kft could reach as high 45 mph. TNZ041-043-045-047-072-074-087-080000- /O.NEW.KMRX.WI.Y.0003.190107T1500Z-190108T0000Z/ Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter- Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 247 AM EST Mon Jan 7 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 10 AM this morning to 7 PM EST this evening. * WINDS...South to southwest 15 to 25 mph with gusts up to 45 mph. * TIMING...Late this morning through the afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CDG
1 follow-up statement
976 WWUS74 KMRX 071528 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1028 AM EST Mon Jan 7 2019 ...Gusty Southerly Winds Expected Across the East Tennessee Mountains this afternoon... .An approaching low pressure system will amplify low level winds across the region ahead of the associated cold front. Southerly winds will increase as a result, which at elevations above 3kft could reach as high 45 mph. TNZ041-043-045-047-072-074-087-080000- /O.CON.KMRX.WI.Y.0003.000000T0000Z-190108T0000Z/ Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter- Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 1028 AM EST Mon Jan 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...South 15 to 30 mph with gusts up to 45 mph. * TIMING...through the afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 7, 2:46 AM EST, 1 minute earlier.
Area forecast discussion, Jan 7, 2:46 AM EST, 1 minute before
Area Forecast Discussion
National Weather Service Morristown TN
246 AM EST Mon Jan 7 2019
.SHORT TERM...(Today and Tonight)...
The upper pattern this morning is highlighted by a ridge axis laid
atop the eastern CONUS, while a region of height falls approaches
from the west in association with a trough. At the surface, high
pressure over the southeast states prevails, albeit weakening with
time as surface low pressure and the associated cold front move
through the Plains. Mid level moisture continues to stream aloft
across the southern Appalachians aligned with a weak warm front over
KY/VA, which should only yield mid clouds through daybreak before
the front lifts northward.
For Monday am expecting another fairly nice day as the aforementioned
ridge axis moves through. On the back side of the ridge swly flow
will overtake the region allowing for weak waa. Ample heating today
should favor modest mixing, which combined with 30-40kt H85 flow
could lead to some gusty winds across the region. With that, the
higher elevations of the southern Appalachians will likely
experience gusts in the 40-50mph range at times, therefore will
issue a wind advisory for such (again, mainly for elevations above
3kft). Otherwise, highs today will top out nearly 15-20 degrees
above normal.
The weak cold front will continue to approach the region from the
west overnight into Tuesday morning. Thus the fcst will feature
increasing clouds/pops into periods end, with pops topping out in
the low end chance range.
.LONG TERM...(Tuesday through Sunday)...
A weakening cold front will be moving through the Southern
Appalachian Region early in the extended. There is little moisture
or lift associated with this feature and expected a few isolated
showers to slowly push across the area on Tuesday. Temperatures
should be warm enough for all rain. The main concern with this
system will be a strong 850MB jet that will accompany the front.
The jet moving through the area will create occasional breezy to
gusty winds...especially over higher elevations. An enhanced wind
field may persist across the region through mid week.
However...the precipitation should end Tuesday afternoon with
cooler air and dry conditions pushing in Tuesday night into
Wednesday. Temperatures will cool to more seasonal levels for the
rest of the period. The dry conditions will continue through
Friday. Models continue to have difficulty with timing and track
of the next system moving in late in the period. Confidence
remains low on details but the current trend should bring a round
of showers into the area Friday night into Saturday with some
activity lingering into Sunday. With the cooler air mass in
place...at least the higher terrain could see a rain/snow mix as
the system moves through.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 63 49 62 37 / 0 30 20 0
Knoxville McGhee Tyson Airport, TN 63 49 59 35 / 0 20 20 10
Oak Ridge, TN 64 50 59 35 / 0 30 20 0
Tri Cities Airport, TN 58 45 57 33 / 0 20 20 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Wind Advisory from 10 AM this morning to 7 PM EST this evening
for Blount Smoky Mountains-Cocke Smoky Mountains-Sevier
Smoky Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Unicoi.
VA...None.
&&
CDG/MJBHazardous weather outlook, Jan 6, 3:03 AM EST, 23 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 303 AM EST Sun Jan 6 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-070815- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 303 AM EST Sun Jan 6 2019 /203 AM CST Sun Jan 6 2019/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. CDG
Nearby
Wind Advisories in Tennessee, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.